Maryland, 2025

Hail and Damaging Winds in Maryland, March 16, 2025

March 16, 2025 · NWS LWX · 7 events in 4 counties and zones

A few severe thunderstorms produced widely scattered instances of large hail and damaging winds from the Appalachians to the Shenandoah Valley during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A few severe thunderstorms produced widely scattered instances of large hail and damaging winds from the Appalachians to the Shenandoah Valley during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 16, 9:59 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 16, 9:59 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1059 AM EDT Sun Mar 16 2025

.SYNOPSIS...
A strong cold front will cross the region this evening bringing the
threat for increased winds, heavy rain, and severe thunderstorms.
Breezy conditions will remain in the wake of the front Monday with
high pressure making a brief return Tuesday and Wednesday. Another
cold front will cross the area Thursday with cooler temperatures
expected late in the week.

&&

.NEAR TERM /THROUGH MONDAY/...
A strong upper trough continues its march from the MS Valley toward
the Eastern Seaboard today. At the surface, an elongated area of low
pressure from KY/IN moves north toward the central Great Lakes. The
associated cold front also tracks eastward, aided by strong
divergence aloft from the broad upper trough. Ahead of the front, an
impressive LLJ develops across the Mid-Atlantic, with model
soundings indicating 850mb winds around 60-70 knots.

The increasing southerly flow this morning has resulted in good
moisture return thus far, with dew points in the 50s to lower
60s and temps climbing to the 60s. Expect temps and moisture to
continue increasing through the afternoon, as highs reach the
60s to low 70s and dew points into the low 60s.

As of 1015 AM, there are two main areas we are monitoring for
development of storms later this morning into this afternoon.
The first is a band of showers and thunderstorms off to our
south over the Carolinas associated with a low-level warm
advection/remnant convection from yesterday. This area of
precipitation is embedded in the system's broader warm conveyor
belt, with thick cloud cover present ahead of/atop the line.
With thick cloud cover ahead of this line, any development of
instability would need to be driven primarily by advection
instead of surface heating. As a result, questions remain
surrounding how much destabilization will occur ahead of this
line, and also how much subsequent development of storms we'll
get in response. This band of convection will work across areas
to the east of the Blue Ridge between roughly Noon and 4 PM,
with a conditional (but low confidence) threat for severe
storms, given the very strong wind field in place aloft.

The second area of concern is a developing band of storms
located along a north-south oriented pre-frontal trough co-
located with the system's cold front in the 850-700 hPa layer,
which extends southward from central Ohio into western West
Virginia. There is a break in the clouds evident on satellite
between the main warm conveyor belt cloud shield and this second
line, with sunshine now ongoing across much of western
Pennsylvania and central West Virginia. The expectation is that
this break in the clouds should continue eastward over time,
and allow for some surface heating to the west of the Blue
Ridge in advance of this line. This will allow 200-500 J/kg of
MLCAPE to develop in advance of the line, which should maintain
its progression into our forecast area. A very strong wind field
will remain in place ahead of the line, with hodographs still
showing some curvature at low-levels. As a result, this line
will be capable of producing damaging winds, and potentially a
tornado or two as it moves across the western half of the
forecast area (areas west of the Blue Ridge) this afternoon.
This line is expected to reach the Allegheny Front around 1-2
PM, and gradually work eastward toward I-81 by around 4-5 PM.
Most guidance shows it slowing its eastward progress as it
reaches the Blue Ridge, raising questions about whether there
will be much of a threat for severe thunderstorms to the east of
the Blue Ridge with this second round of storms. The
possibility can't be discounted, but at the moment, the greater
threat appears to be to the west of the Blue Ridge. Guidance
currently has the best agreement with respect to storm coverage,
and also produces the most favorable parameter space for severe
thunderstorms along the I-68/I-70 corridors to the west of the
Blue Ridge (from Garrett County eastward through Cumberland
toward Martinsburg and Hagerstown). SPC has upgraded a small
portion of far northwestern portions of the forecast area (near
Cumberland) to an Enhanced Risk for severe storms, with a Slight
Risk maintained across much of the rest of the forecast area.

As storms progress eastward and steering flow/shear vectors
become more parallel to the front, training elements may become
possible. The current forecast calls for a broad half inch to an
inch of rainfall across the area, but totals will vary widely
based on location, depending on where thunderstorms set up.
Locations that avoid most of the thunderstorms may see totals as
low as 0.1-0.2 inches, while locations that experience training
thunderstorms could see as much as 2 inches of rain. If those
totals near 2 inches were to overlap with urban areas, an
isolated instance of flooding can't be ruled out, but the
current expectation is for such totals to located northwest of
the urban areas. Given recent dry conditions, the overall flood threat
is expected to remain minimal.

Before the first round of showers and thunderstorms arrive, breezy
to windy conditions are expected in the strong WAA regime (though
models are likely overdoing the amount of wind that will ultimately
mix down). Wind gusts of 25-40 mph are forecast for most areas, with
gusts of 40-50 mph for the Blue Ridge and Alleghenies where Wind
Advisories are in effect. The Wind Advisory has also been
expanded to Harford and Cecil Counties, where some gusts to
around 50 mph may be possible this afternoon.

Winds quickly diminish this evening as most of the strong convection
exits the area. Scattered showers and a few thunderstorms continue
into the overnight hours along/east of the Blue Ridge. Temperatures
tonight fall into the 40s to low 50s.

Breezy conditions are expected in northwest flow behind the front
on Monday, with gusts up to 30 mph possible. A few showers may
linger near I-95 early in the day, with gradual clearing expected
thereafter.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
High pressure will briefly build back into the region by Tuesday
before shifting off the Mid-Atlantic coast Tuesday night into
Wednesday. This will lead to dry conditions both days and
moderating temperatures. Highs Tuesday will push into the mid to
upper 60s (low 60s mountains) under light northwest flow. These
values climb into the upper 60s and low 70s Wednesday even in
the mountains under elevated southerly flow. The added wind
combined with warm temperatures may lead to a window of enhanced
fire danger especially along and west of the Blue Ridge where
these corresponding values overlap (see Fire Weather discussion
below). Low temperatures Tuesday night will fall into the upper
30s with mid to upper 40s Wednesday night under increased
return flow.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Upper-level ridging flattens Thursday as another area of low
pressure ejects north and east from the mid-Mississippi River
Valley into the eastern Great Lakes region. The associated cold
frontal boundary with this system will push eastward as the low
pushes into southern Ontario late Wednesday night into Thursday
afternoon. A period of light to moderate shower activity and
perhaps a few thunderstorms will accompany the front, although
the best forcing remains north of the of the area. Some showers
could work into areas west of the Alleghenies as early as
Wednesday night with the bulk of any precipitation holding off
until Thursday morning and Thursday afternoon. The front will
continue east of the area Thursday night allowing precipitation
to end east of the of mountains where downsloping post-frontal
northwest flow will ensue. Meanwhile, the western-facing slopes
will likely hold onto precipitation longer with upslope rain
showers turning over to snow showers Thursday night into Friday
as cold air advection pushes in. Winds will pick up ahead of and
in the wake of the front with northwest gusts Thursday on the
order of 20 to 30 mph. Highs Thursday will range from the mid to
upper 40s over the mountains to low 60s in the metro areas.
Lows Thursday night will fall back toward freezing for most
with low to mid 20s west of the Alleghenies.

Breezy conditions continue Friday as the upper-level trough
kicks east and brief high pressure returns. High temperatures
will also cool with most locations seeing values in the upper
40s and low 50s. The cooldown doesn't last for long as mild
temperatures return this weekend as broad high pressure sits off
the southeast U.S coast and a warm front lifts into the region.
Additional shower chances will accompany the warm front Saturday.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Low stratus early this morning is being quickly eroded / pushed
northward as southerly winds increase. Expect mostly VFR conditions
before convection moves across the area later this morning, though
MRB and MTN will be stuck in the lower clouds the longest.

Additional periods of MVFR CIGs are possible through this afternoon,
then ahead of a strong cold front south winds increase with gusts of
25-35 knots likely. Showers and thunderstorms that move across the
area are likely to produce gusts of 35-40 knots, with gusts up to
50 knots possible in the strongest storms.

Winds quickly diminish this evening, then the cold front sweeps
through tonight causing winds to turn northwest. These winds
increase Monday morning into Monday afternoon, gusting around 20-25
knots. Elevated gusts of 15-20 knots are expected Monday night.

VFR conditions are expected to continue Tuesday through Wednesday
night as high pressure sits nearby. Light northwest winds Tuesday
will switch to the south Tuesday afternoon into Tuesday night.
Southerly winds are expected Wednesday into Wednesday night with
gusts 20 to 25 knots.

The next chance of sub-VFR conditions is expected Thursday into
Thursday night as another cold front pushes through the region.
Winds will shift back to the west and northwest behind the
front with gusts up to 25 knots.

&&

.MARINE...
Southerly winds increase throughout the day ahead of a strong cold
front that is set to move across the local waters tonight. Wind
gusts of 25-35 knots will be frequent from late this morning
through late afternoon.

Stronger wind gusts of 35-40 knots are likely within showers and
thunderstorms that move across the waters, first late this morning
into the afternoon, then in the late afternoon. Given near Gale
background winds and the potential for multiple Gale gusts in
thunderstorms, Gale Warnings have been issued for all waters
through midnight. Winds quickly diminish this evening, though
remain within SCA levels through early Monday morning.

Winds pick up after sunrise Monday behind the cold front. Northwest
winds gust around 20-25 knots through Monday evening. Northerly
channeling likely keeps winds elevated through Monday night.
Additional SCAs have been issued for all waters through
tomorrow afternoon.

Sub-SCA conditions are expected Tuesday through Wednesday night with
high pressure nearby. Light northwest winds Tuesday will switch to
the south Tuesday afternoon into Tuesday night. Southerly winds are
expected Wednesday with gusts up to 15 kts. Some southerly
channeling is possible late Wednesday night into Thursday. SCA
conditions return for all waters Thursday as another cold front
pushes through. SCA conditions continue through Friday as the
upper-level trough swings through.

&&

.FIRE WEATHER...
Widespread showers and thunderstorms look to quell the fire weather
threat over the next 24 to 36 hours. Beneficial rain amounts of 0.75
to 1.25 inches are expected across much of the area. Locally heavier
amounts are possible under multiple rounds of thunderstorms. This
rainfall will dictate the extent of fire weather concerns heading
into midweek.

Drying conditions and post-frontal northwest wind gusts up to 30
mph Monday will yield minimum RH values in the 30 to 40 percent
range. These values will drop into the 20 to 30 percent range
Tuesday afternoon as high pressure settles overhead. Winds will
remain light Tuesday out of the northwest, eventually switching
to the south at 5 to 10 mph.

By Wednesday, drying will continue and gusty winds will return as
high pressure pushes offshore. West to southwest return flow is
expected with gusts up to 25 mph especially west of the Blue
Ridge. Minimum RH values during this time will fall into the 20
to 30 percent range with some pockets of 20 percent or less in
the lee of the Alleghenies into the Shenandoah Valley. Once
again, this threat will be directly correlated to rainfall
received from today's storm system since dry and breezy weather
will return.

Additional wetting rain is expected with a cold front Thursday.

&&

.TIDES/COASTAL FLOODING...
Southeast to south winds are expected through early evening
resulting in elevated tidal anomalies across the Chesapeake Bay and
tidal Potomac River. The strongest southerly winds are expected
later this morning and into the afternoon ahead of an incumbent cold
frontal boundary. As a result, sensitive locations at Annapolis,
Havre de Grace, and DC SW Waterfront are likely to reach minor
flooding during this morning's and evening high tide cycles. Most
other locations will hit Action Stage during those high tide
periods. Offshore winds and rapidly falling tidal anomalies are
expected late tonight into Monday as the front pushes east of the
region.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Wind Advisory until 2 PM EDT this afternoon for MDZ001.
     Coastal Flood Advisory until 11 PM EDT this evening for MDZ014.
VA...Wind Advisory until 2 PM EDT this afternoon for VAZ503-504-507-
     508.
WV...Wind Advisory until 2 PM EDT this afternoon for WVZ501>503-505-
     506.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ530-531-
     535-536-538-539.
     Small Craft Advisory until 4 AM EDT Monday for ANZ532>534-537-
     540>543.

&&

SYNOPSIS...KJP/EST
NEAR TERM...KJP/KRR
SHORT TERM...KJP/EST
LONG TERM...EST
AVIATION...KJP/KRR/EST
MARINE...KJP/KRR/EST
FIRE WEATHER...EST
TIDES/COASTAL FLOODING...EST
Hazardous weather outlook, Mar 16, 11:50 AM EST, 25 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1250 PM EDT Sun Mar 16 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-171700-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
1250 PM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered severe thunderstorms capable of producing
damaging wind gusts are possible this afternoon. A tornado or two
is also possible.

Special Marine Warnings may be needed for strong winds associated
with showers and thunderstorms this afternoon and evening.

A Wind Advisory is in effect until 6 PM this evening for Harford
and Cecil Counties. Elsewhere, gusty winds to around 45 mph are
possible outside of thunderstorms today, which may result in a few
downed trees, branches, and power lines.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-171700-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
1250 PM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Wind Advisory remains in effect until 2pm for the central and
northern Virginia Blue Ridge. Wind gusts up to 55 mph could
result in tree and power line damage.

Isolated to scattered severe thunderstorms capable of producing
damaging wind gusts are possible this afternoon. A tornado or two
is also possible. A Tornado Watch is in effect until 7 PM along
and west of the Blue Ridge and Catoctin Mountains.

A Wind Advisory is in effect until 6 PM this evening for Harford
County. Elsewhere, gusty winds to around 45 mph are possible
outside of thunderstorms today, which may result in a few downed
trees, branches, and power lines.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The spotter network has been activated. Please send severe weather
reports to the National Weather Service per standard operating
procedures.

MDZ001-501-502-VAZ503-504-WVZ501>506-171700-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1250 PM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A Wind Advisory remains in effect until 2pm for Highland,
Pendleton, Grant, Garrett, and western Mineral Counties. Wind
gusts up to 50 mph could result in tree and power line damage.

Isolated to scattered severe thunderstorms capable of producing
damaging wind gusts are possible this afternoon. A tornado or two
is also possible. A Tornado Watch is in effect until 7 PM.

Gusty winds to around 45 mph are possible outside of thunderstorms
today for locations outside of the Wind Advisory, which may
result in a few downed trees, branches, and power lines.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The spotter network has been activated. Please send severe weather
reports to the National Weather Service per standard operating
procedures.

DHOF

In the hours before

Local storm report, Mar 16, 10:44 AM EST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1144 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     Non-Tstm Wnd Gst 4 NW Wintergreen        37.92N  78.95W
03/16/2025  M67 mph          Nelson             VA   Mesonet

&&

Event Number LWX2504280

DH
Local storm report, Mar 16, 10:54 AM EST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1154 AM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     Non-Tstm Wnd Gst 3 S Sherando            37.94N  78.95W
03/16/2025  M60 mph          Augusta            VA   Mesonet

&&

Event Number LWX2504281

DH
Special weather statement, Mar 16, 11:14 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
1214 PM EDT Sun Mar 16 2025

MDZ003-501-502-VAZ025>031-WVZ050>053-055-504-161900-
Washington-Extreme Western Allegany-Central and Eastern Allegany-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Eastern Mineral-
Including the cities of Hagerstown, Frostburg, Cumberland,
Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg,
Woodstock, Mount Jackson, New Market, Winchester, Luray,
Shenandoah, Stanley, Front Royal, Berryville, Romney, Paw Paw,
Martinsburg, Charles Town, Shepherdstown, Moorefield, Antioch,
Keyser, New Creek, Ridgeville, Russelldale, Headsville,
and Fort Ashby
1214 PM EDT Sun Mar 16 2025

A period of gusty winds is expected through mid afternoon.

Isolated, localized south to southeasterly wind gusts of 40 to 50
mph are possible, especially along and just west to northwest of
higher terrain.

VAZ036>040-050-051-501-502-505-506-526-161900-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northwest Prince William-
Including the cities of Lovingston, Charlottesville,
Stanardsville, Madison, Washington, Orange, Gordonsville,
Culpeper, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn,
Sterling, and Haymarket
1214 PM EDT Sun Mar 16 2025

A period of gusty winds is expected through mid afternoon.

Isolated, localized south to southeasterly wind gusts of 40 to 50
mph are possible.

VAZ507-508-161900-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Including the cities of Big Meadows and Wintergreen
1214 PM EDT Sun Mar 16 2025

A period of gusty winds is expected through mid afternoon.

Isolated, localized south to southeasterly wind gusts of around
60 mph are possible for elevations above 3500 feet.

MDZ004>006-011-503-505-506-161900-
Frederick MD-Carroll-Northern Baltimore-Southern Baltimore-
Northwest Montgomery-Northwest Howard-
Central and Southeast Howard-
Including the cities of Frederick, Ballenger Creek, Eldersburg,
Westminster, Reisterstown, Cockeysville, Baltimore, Germantown,
Damascus, Lisbon, Columbia, and Ellicott City
1214 PM EDT Sun Mar 16 2025

A period of gusty winds is expected through mid afternoon.

Isolated, localized south to southeasterly wind gusts of 40 to 50
mph are possible.

DHOF

The radar

The Pittsburgh radar (KPBZ), 122 km away, was scanning. The volume nearest the first event began at 17:12 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Garrett

When
March 16, 12:15 PM EST
Where
Garrett County, 0.8 mi NE of Elden
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.637, -79.388

Several trees blew down across northwestern Garrett County.

Thunderstorm Wind, Garrett

When
March 16, 12:30 PM EST
Where
Garrett County, Mc Henry
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.550, -79.350

Several trees blew down around McHenry.

Thunderstorm Wind, Allegany

When
March 16, 1:08 PM EST
Where
Allegany County, 0.68 mi NE of Moscow
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.556, -78.990

A large tree blew down in the 17500 block of MD-36 Lower Georges Creek Road Southwest.

Thunderstorm Wind, Allegany

When
March 16, 1:10 PM EST
Where
Allegany County, 0.13 mi WSW of Detmold
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.569, -78.982

A large tree blew down in the unit block of Castle Hill Street.

Hail, Frederick

When
March 16, 7:52 PM EST
Where
Frederick County, 0.5 mi SSE of Middletown
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
39.444, -77.545

Quarter size hail was reported in Middletown.

Hail, Frederick

When
March 16, 7:54 PM EST
Where
Frederick County, 1.04 mi WNW of Braddock Hgts
Measured
1 in hail
Reported by
Public
Coordinates
39.435, -77.518

Quarter size hail was reported just east of Middletown.

Hail, Carroll

When
March 16, 8:14 PM EST
Where
Carroll County, 0.74 mi SSE of Taneytown
Measured
1 in hail
Reported by
Public
Coordinates
39.660, -77.176

Quarter size hail was reported near Taneytown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2025Every state in 2025This day in weather historyWarnings in Maryland, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249200, 1249202, 1249203, 1249204, 1249206, 1249207, 1249208.